Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Jacksonville, FL

May 15, 2012Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2012, 4:03 PM EDT for Nassau County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2012, 4:03 PM EDT (20:03 UTC)
Expired
May 15, 2012, 4:26 PM EDT
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 33 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 4:15 PM EDTHAIL 13 Nnw Hilliard, FLHAIL OF AT LEAST QUARTER SIZED FELL BETWEEN 415 PM AND 430 PM. MANY CARS PULLED OFF U.S. HIGHWAY 1 INTO THE BUFORD GROVE BAPTIST CHURCH PARKING LOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS52 KJAX 152003
SVRJAX
FLC089-152045-
/O.NEW.KJAX.SV.W.0063.120515T2003Z-120515T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 445 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HILLIARD...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3059 8201 3070 8205 3075 8204 3076 8202
      3079 8200 3078 8198 3083 8194 3083 8190
      3080 8187 3079 8181 3076 8178 3077 8176
      3075 8173 3075 8166 3073 8165 3073 8162
TIME...MOT...LOC 2003Z 242DEG 13KT 3072 8192

$$
2 follow-up statements
320 
WWUS52 KJAX 152012
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT TUE MAY 15 2012

FLC089-152045-
/O.CON.KJAX.SV.W.0063.000000T0000Z-120515T2045Z/
NASSAU FL-
412 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN NASSAU COUNTY...

AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HILLIARD...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3059 8201 3070 8205 3075 8204 3076 8202
      3079 8200 3078 8198 3083 8194 3083 8190
      3080 8187 3079 8181 3076 8178 3077 8176
      3075 8173 3075 8166 3073 8165 3073 8162
TIME...MOT...LOC 2013Z 242DEG 13KT 3074 8188

$$

HESS
896 
WWUS52 KJAX 152026
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT TUE MAY 15 2012

FLC089-152036-
/O.CAN.KJAX.SV.W.0063.000000T0000Z-120515T2045Z/
NASSAU FL-
426 PM EDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NASSAU COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3059 8201 3070 8205 3075 8204 3076 8202
      3079 8200 3078 8198 3083 8194 3083 8190
      3080 8187 3079 8181 3076 8178 3077 8176
      3075 8173 3075 8166 3073 8165 3073 8162
TIME...MOT...LOC 2026Z 242DEG 13KT 3076 8183

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:38 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 15, 2:38 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE MAY 15 2012

...STRONG STORMS POSSIBLE ACROSS NE FLORIDA...

.SHORT TERM...
GREATER INSTABILITY TODAY HAS ALLOWED STORMS TO FIRE EARLIER THAN
PREVIOUS DAYS. SOME OF STORMS ARE ALREADY EXHIBITING SEVERE
POTENTIAL. STORMS ARE ALIGNED WITH A THETA-E RIDGE FROM ALACHUA TO
DUVAL AND CAMDEN COUNTIES. SATELLITE SHOWS A SHORTWAVE TROUGH OVER
THIS AREA. ANOTHER SHORTWAVE OVER THE FL PANHANDLE SHOULD ROTATE
EASTWARD LATER THIS AFTN INTO THE EVENING BRINGING ANOTHER ROUND
OF CONVECTION SIMILAR TO YESTERDAY. WILL KEEP LIKELY POPS ALONG
EASTERN ZONES OF NE FL PAST 8 PM. PATCHY FOG IS PSBL AGAIN TONIGHT
ALTHOUGH WATER VAPOR SHOWS CONSIDERABLE HIGH CLOUDINESS ADVECTING
TOWARD FL AND NOT EXPECTING AS MUCH DENSE FOG AS OCCURRED LAST
NIGHT ACRS SE GA. MIN TEMPS WILL BE IN THE 60S.

WEDNESDAY AND THURSDAY...
A SHORTWAVE TROUGH CURRENTLY ROTATING ACROSS TEXAS WILL DE-AMPLIFY
AS IT CROSSES OUR REGION ON THURSDAY. A MODERATE TO STRONG
SOUTHWEST FLOW ALOFT AHEAD OF THIS FEATURE WILL CONTINUE TO ADVECT
AMPLE MOISTURE INTO OUR REGION. A SURFACE TROUGH/FRONTAL
BOUNDARY...POSITIONED WEST OF OUR REGION ALONG WITH ACTIVE
MESOSCALE BOUNDARIES SUCH AS SEA BREEZES WILL SUPPORT AT LEAST
SCATTERED SHOWERS/STORMS. AN INITIALLY WEAK SURFACE PRESSURE
PATTERN AND SLIGHTLY LESS CLOUD COVER WILL ALLOW TEMPERATURES TO
RISE INTO THE UPPER 80S FOR INTERIOR SECTIONS...AND MID 80S ALONG
THE COAST.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE ALBEIT WITH A
FEW CHANGES EARLY NEXT WEEK. HIGH PRESSURE RIDGE WILL BEGIN
BUILDING SWD ALONG THE ERN SEABOARD FROM NEW ENGLAND TOWARD THE
ERN GULF COAST. CYCLOGENESIS NOW APPEARS WELL EAST OF THE OUTER
BANKS. THUS THE PRESSURE GRADIENT TIGHTENS CONSIDERABLY AND NE TO
EAST WINDS SET UP OVER THE FORECAST AREA. EXPECT BREEZY TO WINDY
CONDITIONS FRIDAY THROUGH SUNDAY...WITH PERIODS OF SHOWERS MOVING
ONSHORE. MODELS VARY AS TO WHETHER A MID LEVEL CUTOFF LOW FORMS
NEAR THE LOCAL AREA. IF IT DOES...THEN RAIN CHANCES WOULD LIKELY
INCREASE FOR THE WEEKEND. WILL KEEP LOW END POPS FOR NOW AND
ADJUST AS THE SCENARIO UNFOLDS. THE UNSETTLED PATTERN CONTINUES
MONDAY WITH THE POSSIBILITY OF AN INVERTED COASTAL TROUGH
DEVELOPING. TEMPERATURES WILL BE NEAR CLIMO WITH LESS DIURNAL
VARIATION NEAR THE COAST DUE TO ONSHORE FLOW.

&&

.AVIATION...
THUNDERSTORMS EXPECTED TO CONTINUE INTO THE EVENING HOURS AND HAVE
VCTS UNTIL APPROX 02Z. HAVE TIMED TEMP0 FOR TSRA AND GUSTY WINDS
THIS AFTN ACCORDING TO WHEN EXPECTED AT EACH TERMINAL. HAVE MVFR
IN FOG LATE TONIGHT WITH EXCEPTIONN OF SSI.

&&

.MARINE...
TROUGH TO THE WEST WILL PUSH THROUGH THURSDAY NIGHT. WINDS AND
SEAS WILL INCREASE FRIDAY WITH A DEVELOPING NE FLOW AND SCA
CONDITIONS ARE ANTICIPATED OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  86  62  88 /  50  40  40  50
SSI  69  83  69  81 /  40  40  40  40
JAX  65  87  65  86 /  50  50  50  50
SGJ  68  83  68  82 /  50  60  50  50
GNV  65  87  63  87 /  40  70  50  60
OCF  66  87  65  87 /  40  70  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/ENYEDI
Hazardous weather outlook, May 15, 8:39 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 AM EDT TUE MAY 15 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-161000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
839 AM EDT TUE MAY 15 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SLIGHT RISK FOR STRONG TO SEVERE STORMS ACROSS SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA THROUGH THE EVENING...

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH THE EVENING. STORMS WILL MOVE NORTHEAST WITH MOST ACTIVITY
OCCURRING ALONG THE ATLANTIC COAST. LOCALLY STRONG WIND GUSTS...HAIL
AND HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS. STORM
MOTION WILL BE EAST TO NORTHEAST AROUND 20 MPH.

THUNDERSTORM ACTIVITY WILL DIMINISH TO JUST ISOLATED COVERAGE BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF AT LEAST SCATTERED THUNDERSTORMS EACH
AFTERNOON AND EVENING THROUGH THURSDAY. THE MAIN CONCERNS WILL BE
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER
TODAY INTO THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/ABE/MKT

In the hours before

Local storm report, May 15, 3:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     5 E ARLINGTON           30.33N 81.52W
05/15/2012  M46 MPH          DUVAL              FL   ASOS

            CRAIG AIRPORT ASOS REPORTED WIND GUST OF 40 KNOTS.

&&

MTRABERT
Special weather statement, May 15, 3:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT TUE MAY 15 2012

FLZ025-033-152000-
DUVAL-ST. JOHNS-
332 PM EDT TUE MAY 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF UNF...MOVING SOUTH AT
15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
NEPTUNE BEACH...ARLINGTON...SAN PABLO...UNF...JACKSONVILLE BEACH...
PONTE VEDRA BEACH...SAWGRASS...PALM VALLEY...DURBIN AND BAYARD
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3007 8157 3036 8163 3040 8142 3025 8137
      3023 8137 3015 8134 3011 8134
TIME...MOT...LOC 1932Z 346DEG 11KT 3029 8150

HESS
Special weather statement, May 15, 3:47 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT TUE MAY 15 2012

FLZ023-030-031-152015-
BAKER-BRADFORD-UNION-
347 PM EDT TUE MAY 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
BRADFORD...SOUTHEASTERN BAKER AND NORTHEASTERN UNION COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM
EDT...

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF RAIFORD...MOVING EAST AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
RAIFORD...JOHNSTOWN...ELLERBEE AND LAWTEY THROUGH 415 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3000 8232 3017 8235 3024 8205 3002 8205
TIME...MOT...LOC 1947Z 260DEG 19KT 3010 8223
Special weather statement, May 15, 3:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT TUE MAY 15 2012

FLZ024-152015-
NASSAU-
348 PM EDT TUE MAY 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN NASSAU
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF HILLIARD...MOVING EAST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HILLIARD THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3065 8162 3057 8201 3065 8205 3075 8204
      3082 8189 3078 8184 3079 8181 3076 8178
      3077 8176 3075 8173 3074 8167 3075 8168
      3075 8166
TIME...MOT...LOC 1948Z 251DEG 13KT 3067 8198

HESS
Special weather statement, May 15, 3:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT TUE MAY 15 2012

FLZ033-038-152015-
FLAGLER-ST. JOHNS-
350 PM EDT TUE MAY 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ST. JOHNS AND NORTHEASTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF CRESCENT BEACH...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND CRESCENT BEACH AND MARINELAND THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2965 8135 2980 8126 2979 8125 2955 8115
      2954 8114 2953 8115
TIME...MOT...LOC 1951Z 300DEG 15KT 2969 8121

HESS
Special weather statement, May 15, 3:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT TUE MAY 15 2012

FLZ023-GAZ150-164-152030-
BAKER-CHARLTON-WARE-
355 PM EDT TUE MAY 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...EXTREME NORTHERN BAKER AND CENTRAL CHARLTON COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EDT...

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER CHARLTON COUNTY...OR 15 MILES WEST OF
HILLIARD...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 430 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3055 8223 3078 8228 3085 8206 3071 8203
      3065 8205 3060 8201 3056 8201
TIME...MOT...LOC 1955Z 250DEG 15KT 3067 8215

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:08 PM EDTSpecial Weather StatementJAXSaint Johns37 min
May 14, 8:15 PM EDTSpecial Weather StatementJAXBaker30 min
May 14, 9:46 PM EDTSpecial Marine WarningJAX119 min
May 14, 10:48 PM EDTSpecial Weather StatementJAXDuval42 min
May 14, 11:18 PM EDTSpecial Marine WarningJAX57 min
May 15, 12:22 AM EDTSpecial Marine WarningJAX48 min
May 15, 1:15 PM EDTSpecial Weather StatementJAXNassau30 min
May 15, 1:23 PM EDTSpecial Weather StatementJAXBradford37 min
May 15, 1:40 PM EDTSpecial Weather StatementJAXNassau50 min
May 15, 1:48 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns42 min
May 15, 1:59 PM EDTSpecial Weather StatementJAXBradford46 min
May 15, 2:14 PM EDTSpecial Marine WarningJAX91 min
May 15, 2:22 PM EDTSpecial Weather StatementJAXDuval38 min
May 15, 2:24 PM EDTSpecial Weather StatementJAXDuval51 min
May 15, 2:30 PM EDTSevere Thunderstorm WarningJAXClay, Duval31 min
May 15, 2:43 PM EDTSpecial Weather StatementJAXPutnam, Saint Johns62 min
May 15, 2:45 PM EDTSpecial Marine WarningJAX90 min
May 15, 2:57 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau41 min
May 15, 3:16 PM EDTSpecial Weather StatementJAXPutnam29 min
May 15, 3:26 PM EDTAreal Flood AdvisoryJAXDuval94 min
May 15, 3:30 PM EDTSpecial Weather StatementJAXSaint Johns30 min
May 15, 3:32 PM EDTSpecial Weather StatementJAXDuval28 min
May 15, 3:47 PM EDTSpecial Weather StatementJAXUnion28 min
May 15, 3:48 PM EDTSpecial Weather StatementJAXNassau27 min
May 15, 3:50 PM EDTSpecial Weather StatementJAXFlagler25 min
May 15, 3:53 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns37 min
May 15, 4:10 PM EDTSpecial Marine WarningJAX95 min
May 15, 4:19 PM EDTSpecial Weather StatementJAXBradford26 min
May 15, 4:32 PM EDTSpecial Weather StatementJAXFlagler28 min
May 15, 4:45 PM EDTSpecial Weather StatementJAXBradford, Clay30 min
May 15, 5:02 PM EDTSpecial Marine WarningJAX65 min
May 15, 5:31 PM EDTSpecial Weather StatementJAXBradford29 min
May 15, 6:51 PM EDTSpecial Weather StatementJAXBaker24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.